Alert archive / Arizona / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS Tucson, AZ

September 7, 20126 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Sep 7, 2012, 5:47 AM MST for 6 counties in Arizona. It took effect at Sep 7, 2012, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 5:47 AM MST (12:47 UTC)
In effect from
Sep 7, 2012, 11:00 AM MST
Expired
Sep 7, 2012, 5:59 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ
Flood severity
None

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WGUS65 KTWC 071247
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
547 AM MST FRI SEP 7 2012

...HEAVY RAIN EXPECTED ACROSS SOUTHEAST ARIZONA TODAY...

AZZ502>508-511>515-072100-
/O.NEW.KTWC.FF.A.0005.120907T1800Z-120908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
547 AM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... 
  CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON 
  AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN 
  COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER SAN 
  PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY. 

* FROM 11 AM MST THIS MORNING THROUGH THIS EVENING

* NEAR RECORD AMOUNTS OF MOISTURE IN THE ATMOSPHERE FOR EARLY
  SEPTEMBER WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO
  GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. MANY STORMS
  ARE EXPECTED TO PRODUCE EXTREMELY HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

MEYER
3 follow-up statements
744 
WGUS65 KTWC 071622
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
922 AM MST FRI SEP 7 2012

AZZ501-509-510-080100-
/O.EXA.KTWC.FF.A.0005.120907T1800Z-120908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....
CLIFTON...SAFFORD...HANNAGAN MEADOW
922 AM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...UPPER GILA RIVER VALLEY... 
  WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE 
  COUNTIES. 

* UNTIL 8 PM MST THIS EVENING

* NEAR RECORD AMOUNTS OF MOISTURE IN THE ATMOSPHERE FOR EARLY
  SEPTEMBER WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO
  GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS INTO THIS EVENING.
  MANY STORMS ARE EXPECTED TO PRODUCE EXTREMELY HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ502>508-511>515-080100-
/O.CON.KTWC.FF.A.0005.120907T1800Z-120908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
922 AM MST FRI SEP 7 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER SAN PEDRO RIVER VALLEY AND 
  UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. 

* UNTIL 8 PM MST THIS EVENING

* NEAR RECORD AMOUNTS OF MOISTURE IN THE ATMOSPHERE FOR EARLY 
  SEPTEMBER WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO 
  GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. MANY STORMS 
  ARE EXPECTED TO PRODUCE EXTREMELY HEAVY RAINFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
182 
WGUS65 KTWC 072059
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
159 PM MST FRI SEP 7 2012

AZZ501>515-080500-
/O.EXT.KTWC.FF.A.0005.000000T0000Z-120908T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
159 PM MST FRI SEP 7 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM MST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* UNTIL 10 PM MST THIS EVENING

* ABUNDANT MOISTURE IN COMBINATION WITH AN UPPER LEVEL LOW
  PRESSURE SYSTEM WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS
  INTO THIS EVENING. EXTREMELY HEAVY RAINFALL WILL OCCUR WITH THE
  STRONGER THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
130 
WGUS65 KTWC 080059
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
559 PM MST FRI SEP 7 2012

AZZ501>515-080200-
/O.CAN.KTWC.FF.A.0005.000000T0000Z-120908T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...
SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
559 PM MST FRI SEP 7 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHEAST ARIZONA HAS BEEN CANCELLED.
THUNDERSTORMS THIS EVENING WILL BE ISOLATED IN NATURE AND THEY WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. HOWEVER THE THREAT OF
FLASH FLOODING OCCURRING ON A WIDESPREAD NATURE ACROSS SOUTHEAST
ARIZONA IS OVER.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 2:33 AM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 7, 2:33 AM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST FRI SEP 6 2012

.SYNOPSIS...ABUNDANT MOISTURE WILL RESULT IN MAINLY AFTERNOON AND
EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. EXPECT HEAVY RAINFALL
WITH THE STRONGER THUNDERSTORMS.

&&

.DISCUSSION...DEBRIS CLOUD WITH EMBEDDED SHOWERS THIS
MORNING...EXPECT THAT TO CONTINUE TO SLOWLY THIN THROUGH THE MORNING
HOURS WITH PARTIAL CLEARING BY LATE MORNING. ABUNDANT MOISTURE WITH
PRECIPITABLE WATER VALUES IN THE 1.75 TO 2 INCH RANGE...SOMETHING ON
THE ORDER OF 200 PERCENT OF CLIMO. INITIAL IMPULSE THAT HELPED
ORGANIZE CONVECTION LIFTING NORTHWEST OF THE AREA THIS MORNING BUT
WATER VAPOR IMAGERY INDICATING ANOTHER EASTERLY IMPULSE SHIFTING
ACROSS NORTHWEST CHIHUAHUA INTO NORTHEAST SONORA. NAM12 AND ECMWF
GRAB THIS FEATURE AND KICK OFF ANOTHER BUSY DAY WITH A FOCUS THROUGH
PIMA...SANTA CRUZ AND SOUTHERN COCHISE COUNTIES. MAY NEED A FLASH
FLOOD WATCH TODAY AND THOSE AREAS WOULD BE A FIRST GUESS FOR A
STARTING POINT.

LARGER SCALE WEAKNESS IN THE FLOW SHIFTS TOWARD SOUTHWEST ARIZONA
WITH AN EMPHASIS TO WESTERN AREAS OVER THE WEEKEND. HIGHER LATITUDE
FLOW SHOULD MANAGE TO GRAB THIS FEATURE AND DRAG IT BACK EASTWARD
MONDAY OR TUESDAY FOR ANOTHER BIG KICK TO THE THUNDERSTORM FORECAST.
ULTIMATELY THE UPSTREAM FOR THAT WESTERLY FLOW WILL DRY OUT SOONER
OR LATER...WITH A DOWNTURN IN THUNDERSTORMS COVERAGE EXPECTED BY THE
SECOND HALF OF NEXT WEEK.

&&

.AVIATION...DEEP MOISTURE REMAINS IN PLACE ACROSS THE AREA...WHICH
SHOULD KEEP SOME -RA AROUND THRU THE PERIOD. THAT BEING SAID THERE
IS ENOUGH INSTABILITY PROGGED TO EXPECT AT LEAST ISOL TS ACROSS THE
FORECAST AREA. STILL...THE BEST MOISTURE AND INSTABILITY LOOKS TO BE
ALONG THE INTERNATIONAL BORDER GIVEN THE CLOSER PROXIMITY TO THE UL
SYSTEM TO THE SOUTH. HOWEVER...EVEN WITH THE BETTER CONFIDENCE IN
HEAVIER SHRA ACROSS KOLS/KDUG...WILL HOLD OFF ANY MENTION OF MVFR
CIGS/VIS OR +TSRA AS TIMING AND COVERAGE REMAINS QUESTIONABLE.
OTHERWISE...VFR CONDITIONS AND GENERALLY LIGHT WINDS THRU SATURDAY
MORNING OR 09/12Z. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...AN UPPER LEVEL DISTURBANCE ACROSS THE AREA WILL
CONTINUE TO BRING WETTING RAINFALL TO MOST OF THE FORECAST AREA
THROUGHOUT THE WEEKEND...WITH THE HIGHEST TOTALS EXPECTED ALONG THE
INTERNATIONAL BORDER. SATURDAY...WINDS WILL INCREASE ACROSS MOST OF
ZONE 148 AND SOUTHERN HALF OF ZONE 146 AS THE SYSTEM BEGINS TO EXIT
THE REGION TO THE WEST. THIS WILL ALSO BRING DRIER CONDITIONS TO THE
AREA...THOUGH THIS WILL BE SHORT LIVED. OTHERWISE...LIGHT DIURNAL
WIND TRENDS EXPECTED.

&&

.CLIMATE...THE PRECIPITABLE WATER VALUE ON THE 00Z TUCSON SOUNDING
WAS 1.87". BASED ON HISTORICAL UPPER AIR DATA DATING BACK TO 1951
AND THE WORK DONE BY NATIONAL WEATHER SERVICE OFFICE IN RAPID CITY
SOUTH DAKOTA...THIS VALUE WAS THE SECOND HIGHEST RECORDED IN
SEPTEMBER WITH THE RECORD BEING 1.93" FROM 2001 (14TH/12Z). YOU CAN
ACCESS THE YEARLY TIME SERIES PLOT AT THIS URL (ALL LOWERCASE EXCEPT
FOR TWC): HTTP://WWW.CRH.NOAA.GOV/UNR/INCLUDE/PW.PHP?SID=TWC

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON

MEYER/MEADOWS
Hazardous weather outlook, Sep 6, 10:17 AM MST, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1017 AM MST THU SEP 6 2012

AZZ502>504-506>515-070600-
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
1017 AM MST THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING
FOLLOWED BY A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT.
THUNDERSTORM ACTIVITY EXPECTED TO BE ENHANCED AS AN UPPER
DISTURBANCE APPROACHES FROM THE SOUTHEAST. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL AND BRIEF STRONG WIND GUSTS APPROACHING 50
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EVENING HOURS INTO EARLY NEXT WEEK. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL DUE TO ABUNDANT MOISTURE ACROSS THE AREA.
THEREAFTER...A GRADUAL DECREASE IN THUNDERSTORM CHANCES WILL
OCCUR BY THE MIDDLE OF NEXT WEEK AS DEEPER MOISTURE MOVES EAST OF
THE AREA. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE TO
SUPPORT AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ505-070600-
SOUTH CENTRAL PINAL COUNTY-
1017 AM MST THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THROUGH THIS EVENING FOLLOWED BY A
SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. THUNDERSTORM ACTIVITY
IS EXPECTED TO BE ENHANCED AS AN UPPER DISTURBANCE APPROACHES
FROM THE SOUTHEAST. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL
AND BRIEF STRONG WIND GUSTS APPROACHING 50 MPH. ALSO...STRONG
THUNDERSTORM OUTFLOW MAY BE GENERATED LEADING TO AREAS BLOWING
DUST AND REDUCED VISIBILITIES LATE THIS AFTERNOON AND EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON AND
EVENING HOURS INTO EARLY NEXT WEEK. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL DUE TO ABUNDANT MOISTURE ACROSS THE AREA.
THEREAFTER...A GRADUAL DECREASE IN THUNDERSTORM CHANCES WILL
OCCUR BY THE MIDDLE OF NEXT WEEK AS DEEPER MOISTURE MOVES EAST OF
THE AREA. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE TO
SUPPORT AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501-070600-
WESTERN PIMA COUNTY-
1017 AM MST THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. THE MAIN
THREAT WILL BE LOCALLY HEAVY RAINFALL ASSOCIATED WITH THE
STRONGEST THUNDERSTORMS RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY...PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL DUE TO AMPLE MOISTURE ACROSS THE AREA.
THEREAFTER...A GRADUAL DECREASE IN THUNDERSTORM CHANCES WILL OCCUR
SATURDAY THROUGH WEDNESDAY. HOWEVER...THERE WILL STILL BE ENOUGH
MOISTURE FOR A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:15 PM MSTFlash Flood WarningTWCPinal90 min
Sep 6, 5:37 PM MSTSevere Thunderstorm WarningTWCGreenlee38 min
Sep 6, 5:54 PM MSTFlash Flood WarningTWCGreenlee111 min
Sep 6, 8:48 PM MSTFlash Flood WarningTWCGraham117 min
Sep 6, 9:14 PM MSTSpecial Weather StatementTWCGraham46 min
Sep 7, 4:50 AM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 7, 6:13 AM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 7, 6:21 AM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Sep 7, 7:44 AM MSTAreal Flood WarningTWCPima6 hr
Sep 7, 12:55 PM MSTFlash Flood WarningTWCCochise, Santa Cruz110 min
Sep 7, 1:08 PM MSTFlash Flood WarningTWCCochise112 min
Sep 7, 1:58 PM MSTFlash Flood WarningTWCCochise3 hr
Sep 7, 2:45 PM MSTAreal Flood AdvisoryTWCCochise90 min
Sep 7, 3:35 PM MSTAreal Flood AdvisoryTWCCochise115 min
Sep 7, 3:47 PM MSTFlash Flood WarningTWCGreenlee118 min
Sep 7, 4:52 PM MSTSpecial Weather StatementTWCGraham23 min

Nearby

Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.